MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Catalog Number RCFW-18.0P-38-30-RB
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, prior to use during an unknown procedure, a performer introducer was opened and it did not have a "valve".The device did not make patient contact.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Upon return and initial evaluation of the complaint device, the silicone disc was missing.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4: pma/510(k) # - k171999.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: h6 annex g.Summary of event: as reported, prior to use during an unknown procedure, a performer introducer was opened, and it did not have a "valve".The device did not make patient contact.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Upon return and initial evaluation of the complaint device, the silicone disc was missing.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A dimensional verification, functional test, and visual inspection were conducted as well.The complaint device was returned to cook for investigation.The silicone disc was in fact present, but it was pushed down into the sheath shaft.The silicone disc was removed by cutting down the shaft and then examined.The slits were in the center and appeared to be the correct depth.The dilator was reinserted into the sheath to check compatibility, and it passed through the sheath with no difficulty.The disc was reinserted into the cap and reinstalled on the hub, and the dilator passed through again without dislodging when inserting with the correct technique.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot and sub assembly lots.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿all instruments of catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, returned device, and complaint file suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook believes that issues during preparation for the procedure likely caused the disc to become dislodged.The most likely possibility is that the disc was dislodged by inserting the dilator off-center, and then when the customer removed the dilator, they discovered the disc was not in the hub.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19050310
Report Number1820334-2024-00473
Device Sequence Number8565919
Product Code DYB
UDI-Device Identifier00827002116726
UDI-Public(01)00827002116726(17)260406(10)15376704
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2026
Device Catalogue NumberRCFW-18.0P-38-30-RB
Device Lot Number15376704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer06/25/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown